MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER
Model Number CL-2295
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll has not received the product for investigation.A follow-up report will be submitted when the product is returned and investigation has been completed.
 
Event or Problem Description
During ivtm therapy, it was noted that blood was observed in the start-up kit (suk) and the saline bag had decreased.The thermogard console (serial #unknown) generated an alarmed.The catheter placement was into the patient's femoral vein.The cool line catheter (lot #unknown) suspected to be leaking and it was removed.A new catheter was placed to continue with therapy.No consequences or impact to patient.Please see the following related mfr report: mfr 3010617000-2021-00814 for thermogard console.
 
Additional Manufacturer Narrative
The reported complaint of a icy catheter leak was confirmed during functional testing.A bonding leak was observed at proximal end of medial balloon during pressure leak test.The probable root cause could be due to a latent defect of the bond.Upon visual inspection, no physical damage was observed on the catheter.Noticed blood residues in the balloons and luered tubings.The returned catheter was connected to the pressurized inflation device and upon pressurizing the catheter up to 100 psi, a bonding leak was observed at proximal end of medial balloon.Thus confirming the reported complaint.During manufacturing, all icy catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Therefore, it is unlikely that the catheter was defective when shipped.Historical complaints were reviewed for service information related to the reported complaint and there was no previous history of complaint reported for icy catheter with lot number 149259.

Brand Name
ZOLL IVTM COOL LINE CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key12349537
Report Number3010617000-2021-00748
Device Sequence Number12044838
Product Code NCX
UDI-Device Identifier00849111075046
UDI-Public00849111075046
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCL-2295
Device Catalogue Number8700-0654-01
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2021
Initial Date Received by Manufacturer 07/28/2021
Supplement Date Received by Manufacturer08/27/2021
Initial Report FDA Received Date08/20/2021
Supplement Report FDA Received Date09/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR